Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mirtazapine

Posted by babak on June 3, 2002, at 21:36:00

In reply to Re: Mirtazapine, posted by katekite on June 3, 2002, at 18:39:33

> Condider this oversimplification: serotonin is the necessary ingredient for good sleep and empathy, and norepinephrine is needed for daily energy and confidence, shopping energy for example.
>
> Mirtazapine's mechanism of action increases serotonin at lower doses and also norepinephrine at higher doses. 45 mg is probably on the edge of getting a little norepinephrine response but will not be enough for some people. Effexor is not too different in its basic mechanism, though the dose to achieve norepinephrine boosting is very high compared to the serotonin dose. During your good spell, you may have been experiencing a synergistic effect (neither by itself really helpful but together very good).
>
> With respect to the lithium, if you have not found it to help, it is probably not useful for you and you might wish to stop it. Did your doctor think you are bipolar? or was it considered a treatment for the tinnitus? or was it just to try to augment the antidepressant action of the mirtazapine? If the last one, it sure doesn't sound like its having the desired effect.
>
> When things stop working for me, I try to recreate the most recent drug environment that I remember feeling good on. It usually works at least partially.
>
> So option one for you sounds like stopping lithium if that is feasible, going back to 45 mg of mirtazapine only and then slowly adding effexor until you feel ok again.
>
> Option two would be stopping lithium if that is ok, then increasing the mirtazapine past 45 mg to try to hit the norepinephrine response again.
>
> I would choose between the options based on how quickly you need a response: it is always better to take fewer drugs if you can (less side effects etc), so option 2 would be nice long term, but option 1 might be more reliable if you are feeling deeply depressed and need results.
>
> My oversimplification is just that, oversimplification.... it seems to work for the responses some people get out of these drugs, but probably isn't really a good analogy for the nitty gritty details of how depression lifts.
>
> Also you may possibly be having some withdrawal from effexor, even with tapering, that will pass in time. Clues that some of the depression could be effexor withdrawal would be associated withdrawal things like nausea or fuzzy head sensations or tingling, anything physical reported for effexor withdrawal. Treatment would be to reinstate effexor and taper more slowly.
>
> Hope you feel better quickly.
>
> kate

Thanks Kate,

The Lithium is supposed to augment Mirtazapine effect. My tinnitus is one many psychosomatic symptoms which is part and parcel of my depression (well so I am told).

With regards to increasing Mirtazapine, I thought 45mg is the maximum and to Effexor withdrawal effect I reduced it ever so slowly and as I said I still take a small amount.

I think I would also prefer the option 2 and if I can convince my doctor, Ill try that for couple weeks.

Thanks again

Babak



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:babak thread:108552
URL: http://www.dr-bob.org/babble/20020602/msgs/108581.html